Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2014, 1:19 PM MDT for Lincoln County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 1:19 PM MDT (19:19 UTC)
- Expired
- Jul 14, 2014, 5:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WGUS55 KABQ 141919
FFWABQ
NMC027-142315-
/O.NEW.KABQ.FF.W.0012.140714T1919Z-140714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
119 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SLOW-MOVING THUNDERSTORMS NEAR BONITO
LAKE...THE RIO BONITO AND THE SURROUNDING LITTLE BEAR BURN SCAR.
THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
LIMITED TO PORTIONS OF HIGHWAYS 70 AND 48. OF PARTICULAR CONCERN
WILL BE HIGHWAY 48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF
HIGHWAY 37 AND 48...RIO BONITO...ESCUDILLA...AND MAGADO CREEK.
EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES
AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.
&&
LAT...LON 3350 10581 3351 10555 3345 10555 3339 10569
3339 10581
$$
SHOEMAKE2 follow-up statements
954
WGUS75 KABQ 142108
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT MON JUL 14 2014
NMC027-142315-
/O.CON.KABQ.FF.W.0012.000000T0000Z-140714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
308 PM MDT MON JUL 14 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...
AT 303 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THREAT FOR FLASH FLOODING. EMERGENCY MANAGEMENT OFFICIALS
REPORTED RUNOFF AND LARGE DEBRIS OVER PORTIONS OF STATE HIGHWAY 37
NEAR BONITO LAKE...OR ABOUT 9 MILES NORTH OF RUIDOSO. WHILE RAINFALL
HAS MOMENTARILY DIMINISHED...ADDITIONAL SHOWERS AND STORMS ARE
MOVING TOWARD THE WARNING AREA...AND THE THREAT FOR FLOODING IS
EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN
AREA...INCLUDING AREAS NEAR AND ALONG THE RIO BONITO.
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3350 10581 3351 10555 3345 10555 3339 10569
3339 10581
$$
SHOEMAKE490
WGUS75 KABQ 142306
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT MON JUL 14 2014
NMC027-142315-
/O.EXP.KABQ.FF.W.0012.000000T0000Z-140714T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
506 PM MDT MON JUL 14 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE FLOODING THREAT
WAS ENDING ACROSS THE WARNED AREA. SOME MINOR FLOODING MAY
CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3350 10581 3351 10555 3345 10555 3339 10569
3339 10581
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:02 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 14, 12:02 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MDT MON JUL 14 2014 .AVIATION... 18Z TAF CYCLE ANOTHER ROUND OF SHOWERS/THUNDERSTORMS WILL IMPACT THE FORECAST AREA TODAY/TONIGHT. IT IS EXPECTED THAT ALL TERMINAL SITES WOULD BE IMPACTED BY THIS ACTIVITY. SOME SITES HAVE MORE POTENTIAL THAN OTHERS INCLUDING SOME VIS RESTRICTIONS DUE TO SHORT TERM HEAVY RAIN. VRB GUSTY WINDS WILL ALSO PLAGUE MANY OF THE SITES. MVFR CIGS DUE TO PASSING STORMS WILL BE MOST POSSIBLE AT LVS/TCC DUE TO COLD FRONTAL EFFECTS THERE. AS THE SH/TS DECLINE IN COVERAGE/INTENSITY DURING THE OVERNIGHT HOURS...SOME RESIDUAL LOW CIGS WILL BE POSSIBLE OVER EASTERN PLAINS SITES. TCC HAS THE BEST CHANCE OF OBSERVING THAT ALTHOUGH CANT RULE OUT LVS. 50 && .PREV DISCUSSION...355 AM MDT MON JUL 14 2014... .SYNOPSIS... VERY RICH ATMOSPHERIC MOISTURE ACROSS FORECAST AREA AND THIS WILL...FOR THE MOST PART...BE AROUND AT LEAST THROUGH THURSDAY BEFORE HIGH PRESSURE ALOFT BEGINS TO BUILD MORE STRONGLY OVER OR NEARER NEW MEXICO. AT LEAST 2 MORE BACK DOOR COLD FRONTS WILL MAKE IT ACROSS EAST AND AT LEAST PORTIONS OF CENTRAL NEW MEXICO THROUGH WEDNESDAY NIGHT OR THURSDAY...SO WE STILL HAVE AT LEAST 4 DAYS TO GET MOST...PREFERABLY ALL...LOCALES A HALFWAY DECENT DRINK OF WATER BEFORE STRONG HIGH PRESSURE ALOFT BUILDS OVER OR VERY NEAR THE STATE AND REALLY STABILIZES...DRIES AND FURTHER WARMS THE ATMOSPHERE...GREATLY REDUCING STORM COVERAGE. && .DISCUSSION... A NUMBER OF TWEAKS...MORE MINOR THAN MODERATE...MADE TO MOST OF THE FCST GRIDS ACROSS MOST OF THE NEXT 6 PERIODS. SOME OF THE BIGGER ISSUES TO WRESTLE WITH WILL BE JUST WHERE THE HEAVIEST RAINS WILL FALL...TIMING OF THE BACK DOOR FRONTS/MOISTURE RECHARGES...HOW MUCH EACH DAY/S CONVECTION WILL IMPACT OR CHANGE THE LOCATION AND EVOLUTION OF MID AND UPPER TROPOSPHERIC DISTURBANCES AND HENCE THE LOCATION AND INTENSITY OF THE STRONGEST STORMS AND HEAVIEST RAINFALL. DECIDED AGAINST ISSUING ANOTHER FLASH FLOOD WATCH AS TODAY BRINGS A LITTLE LESS FOCUSED AN AREA OF POTENTIAL HEAVY RAINFALL. BUT PWATS ARE QUITE HIGH ACROSS MUCH OF FCST AREA...SO DECIDED TO ADD LOCALLY HEAVY RAIN WORDING TO ALL SCATTERED OR GREATER COVERAGE POPS AREAS. LAST BACK DOOR PUSH LOOKS TO COME INTO AND ACROSS A GOOD PORTION OF N AND CENTRAL NM BETWEEN MODELS ARE STILL PRETTY CONSISTENT WITH A TREND TO DRIER AND WARMER WEATHER BY AND OVER THE COMING WEEKEND AS THE NORTHWEST FLOW ALOFT GIVES WAY TO A MONSTROUS HIGH PRESSURE SYSTEM ALOFT...WHICH WILL WARM...DRY AND STABILIZE THE ATMOSPHERE ACROSS MUCH OF THE STATE. THERE IS A LITTLE MORE MOISTURE INDICATED TO BE TRAPPED UNDER THE HIGH ON THE LATEST ECMWF AND GFS MODELS FOR GOOD PORTION OF NEXT WEEK...SO THERE IS STILL SOME HOPE THAT AT LEAST ISOLATED SHOWERS AND STORMS CAN BE REALIZED FOR PORTIONS OF NEXT WEEK. 43 && .FIRE WEATHER... WETTING RAIN TO CONTINUE OVER MUCH OF THE AREA TODAY THROUGH WEDNESDAY WITH SOME DRYING AND A REDUCTION IN COVERAGE THURSDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS PERSISTED WHILE GRADUALLY DISSIPATING DURING THE OVERNIGHT HOURS...WITH GOOD TO EXCELLENT RH RECOVERS MOST AREAS EXCEPT THE LOWER ELEVATIONS OF THE NORTHWEST PLATEAU. AN AMPLIFIED PATTERN IS IN PLACE WITH AN UPPER LEVEL RIDGE OVER THE WESTERN STATES AND AN UNSEASONABLY STRONG UPPER LOW OVER THE NORTH CENTRAL STATES WITH NORTHWEST FLOW TO INCREASE AS THE PATTERN CONTINUES TO AMPLIFY. THIS PATTERN WILL SUPPORT REGULAR INTRUSIONS OF MOISTURE IN THE FORM OF BACK DOOR FRONTS INTO THE EASTERN PLAINS. SOUNDINGS FROM SUNDAY AFTERNOON AND CURRENT SATELLITE PRODUCTS INDICATE THAT PRECIPITABLE WATER VALUES ARE GREATER THAN ONE INCH ACROSS NEW MEXICO WITH HIGHER VALUES OVER THE TEXAS PANHANDLE. IN THE WAKE OF A BACK DOOR FRONT ON SUNDAY...ANOTHER FRONT WILL MOVE INTO THE NORTHEAST TODAY AND THROUGH MOST OF THE PLAINS OVERNIGHT... ACCOMPANIED BY ANOTHER SURGE OF MOISTURE. WIDESPREAD WETTING RAINS ARE EXPECTED TODAY...SOME WITH LOCALLY HEAVY RAIN...WITH A FOCUS AREAS ACROSS THE WEST AND WELL AS THE CENTRAL HIGH TERRAIN AND ADJACENT EAST SLOPES AND HIGHLANDS. MODERATE GAP WINDS OVERNIGHT WILL USHER LOW LEVEL MOISTURE INTO THE CENTRAL VALLEYS AND WESTERN ZONES. ADDITIONALLY...THE SURFACE HIGH STRENGTHENS OVER THE GREAT PLAINS ON TUESDAY AND MOIST EASTERLY FLOW WILL PERSIST ACROSS THE EASTERN PLAINS. YET ANOTHER FRONT SURGES INTO THE NORTHEAST ON WEDNESDAY...AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE STATE IN NORTHWEST FLOW. THUS...WIDESPREAD WETTING RAINS WILL CONTINUE TUESDAY AND WEDNESDAY....WITH MOSTLY GOOD TO EXCELLENT OVERNIGHT RH RECOVERIES. THE SLOW MOVEMENT OF STORMS WILL SUPPORT LOCAL FLOODING...AND BURN SCARS WILL BE PARTICULARLY SUSCEPTIBLE. BY THURSDAY...THE UPPER HIGH IS CENTERED OVER NORTHWEST MEXICO AND WITH INCREASED NORTHWEST FLOW ALOFT DRIER AIR MOVES OVER THE NORTHWEST...DECREASING THE CHANCES FOR WETTING RAIN THERE. RECYCLING OF MOISTURE WILL RESULT IN CONTINUED WETTING RAIN...THOUGH A DOWNTICK IN COVERAGE IS EXPECTED. HIGH HAINES VALUES OF 5 TO POSSIBLY 6 WILL BE IN PLACE ACROSS THE NORTHWEST. MORE DRYING WILL STEADILY DECREASE CONVECTION FRIDAY THROUGH THE WEEKEND AS THE AREA OF HIGH HAINES STEADILY INCREASES AND MIN RH VALUES STEADILY DECREASE AS WELL. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 6:08 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT MON JUL 14 2014 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. RAINFALL COULD BECOME HEAVY AT TIMES. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL OR VERY LOCALLY EVEN MORE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST THURSDAY. RAINFALL ONCE AGAIN COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:32 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 43 min |
| Jul 13, 6:37 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 113 min |
| Jul 13, 6:56 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Jul 13, 7:19 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 116 min |
| Jul 14, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 45 min |
| Jul 14, 4:53 PM MDT | Special Weather Statement | ABQ | Bernalillo | 22 min |
| Jul 14, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 44 min |
| Jul 14, 5:35 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 115 min |
| Jul 14, 5:52 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Jul 14, 5:53 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 22 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.